Alert archive / Connecticut / Special Weather Statements in 2011

Special Weather Statement, NWS New York, NY

August 9, 2011

NWS New York, NY issued this special weather statement at Aug 9, 2011, 7:00 PM EDT. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 7:00 PM EDT (23:00 UTC)
Expired
Aug 9, 2011, 7:30 PM EDT
In force
30 min
Issued by
NWS New York, NY

The radar

The Brookhaven radar (KOKX), 42 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS81 KOKX 092300
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
700 PM EDT TUE AUG 9 2011

CTZ009-010-092330-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
700 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER THE LONG ISLAND SOUND NEAR FAIRFIELD...OR 8 
MILES EAST OF NORWALK...AND MOVING NORTHEAST AT 20 MPH.

PEOPLE IN FAIRFIELD AND SOUTHERN NEW HAVEN COUNTIES...INCLUDING
FAIRFIELD AND STRATFORD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE 
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE 
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4123 7298 4120 7301 4119 7307 4117 7310
      4115 7310 4114 7315 4117 7317 4111 7325
      4112 7328 4110 7335 4108 7340 4110 7342
      4122 7319 4123 7316 4130 7303

$$

JMC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 5:16 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 9, 5:16 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT TUE AUG 9 2011

.SYNOPSIS...
LOW PRESSURE MOVES THROUGH THE REGION TONIGHT...FOLLOWED BY A COLD
FRONT WEDNESDAY NIGHT. HIGH PRESSURE RETURNS FOR THE END OF THE
WORK WEEK...THEN ANOTHER STORM SYSTEM IMPACTS THE REGION FOR THE
SECOND HALF OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WAVE OF SHOWERS AND TSTMS MOVING THROUGH NE NJ AND INTO NYC. HEAVY
RAIN AND LIGHTNING STRIKES CAN BE EXPECTED WITH IT AS IT TRACKS
EAST. LATEST LAPS GUIDANCE INDICATES 50-60 KT OF 0-3 KM BULK SHEAR
WITH THAT AREA...AND WITH SPC PLACING THE AREA UNDER A SLIGHT RISK
FOR SEVERE TSTMS...THERE COULD BE A FEW DAMAGING WIND GUSTS.

PWATS CLOSE TO 2"...SO MAIN THREAT CONTINUES TO BE HEAVY RAIN.
URBAN FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS...AS WELL AS
FLOODING OF SMALL STREAMS CAN BE EXPECTED...AND CAN ALSO EXPECT
LOCALIZED FLASH FLOODING.

FIRST WAVE DEPARTS LATE THIS AFTERNOON...AND THERE IS AN AREA OF
CLEARING AS INDICATED BY LATEST VIS SAT IMG. NOT SURE IF THAT WILL
HOLD TOGETHER AND MAKE IT TO THE LOCAL AREA...BUT IF IT
DOES...THERE COULD BE A BRIEF PERIOD OF HEATING LATE THIS
AFTERNOON THAT WOULD RESULT IN FURTHER DESTABILIZATION OF THE
ATMOSPHERE...WHICH COULD RESULT IN ANOTHER ROUND OF POTENTIALLY
SEVERE WEATHER. THIS FIRST WAVE SHOULD SOMEWHAT STABILIZE THE
ATMOSPHERE WITH COOLER SFC TEMPS...BUT WITH ONE AREA OF LOW PRES
PASSING ACROSS NORTHERN NY STATE AND A SECONDARY LOW DEVELOPING
OVER THE DELMARVA AND PASSING SOUTH OF LONG ISLAND TONIGHT...WILL
EXPECT AT LEAST ANOTHER ROUND OF SHOWERS AND TSTMS THIS EVENING.
THIS WOULD HAVE UPPER SUPPORT FROM AN H5 TROUGH AND MID-LEVEL
SHORTWAVE...SO ANOTHER ROUND OF MODERATE TO LOCALLY HEAVY SHOWERS
AND TSTMS WITH GUSTY WINDS CAN BE EXPECTED. CAPE VALUES WILL
REMAIN AROUND 1500 J/KG...ALONG WITH A LIFTED INDEX AROUND -3 C.

SYSTEM MOVES EAST OF THE AREA THIS EVENING...AND WITH LOSS OF
DIURNAL HEATING...THE THREAT FOR TSTMS WILL WIND DOWN...BUT WILL
CONTINUE TO HAVE SHOWERS THROUGH JUST AFTER MIDNIGHT AS THE SYSTEM
DEPARTS.

WINDS SHIFT TO MORE OF A WESTERLY FLOW...BUT WITH WINDS
DIMINISHING...WILL BE SLOW FOR LOW LEVEL MOISTURE TO SCOUR OUT.
WITH ALL THIS ABUNDANT LOW-LEVEL MOISTURE AND TEMPS FALLING CLOSE
TO THE SFC DEW POINT...WILL EXPECT PATCHY FOG TO DEVELOP...MAINLY
AWAY FROM THE CITY.

STORM TOTAL QPF VALUES FALL BELOW 3HR AND 6 HR FFG VALUES...SO
WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME...BUT WILL HAVE TO
WATCH AS URBAN AND SMALL STREAM FLOODING WILL BE LIKELY...AND IF
TSTMS TRAIN OVER EACH OTHER...LOCAL FLASH FLOOD WARNINGS WILL BE
POSSIBLE. SPC HAS THE AREA UNDER A GENERAL OUTLOOK. GUSTY WINDS
ARE POSSIBLE...BUT THE MAIN THREAT GOING INTO THE LATE
AFTERNOON/EARLY EVENING HOURS IS FOR HEAVY RAIN.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
ZONAL FLOW SETS UP WED MORNING...ALLOWING DEW POINTS TO DROP FROM
THE UPPER 60S/LOWER 70S TO THE MID 60S. COLD FRONT PASSES THROUGH
THE REGION LATE IN THE DAY...AND HAS SOME SUPPORT WITH H5
TROUGH/SHORTWAVE. WITH A DRIER ATMOSPHERE...CHANCES FOR CONVECTION
WILL BE LOW...AND MAINLY CONFINED TO THE LOWER HUDSON VALLEY AND
SOUTHERN CT. WILL CARRY SLIGHT CHANCE POPS FOR THOSE AREAS...AS
BEST INSTABILITY LIES THERE.

COLD FRONT MOVES THROUGH THE REGION IN THE EVENING. WINDS SHIFT
NORTH AND A MUCH DRIER ATMOSPHERE BUILDS INTO THE REGION WITH SFC
DEWPOINTS DROPPING INTO THE 50S. MAX TEMPS ON WED TOP OFF IN THE
UPPER 80S TO AROUND 90 ACROSS NYC/NE NJ...AND IN THE MID 80S
ELSEWHERE. LOWS WED NIGHT DROP INTO THE 60S...WITH LOWS IN THE 50S
POSSIBLE ACROSS PARTS OF THE LOWER HUDSON VALLEY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDS FROM THE WEST THURSDAY THROUGH END OF THE
WEEK...USHERING DRIER AND MORE COMFORTABLE HUMIDITY LEVELS. ON
SATURDAY...THE DEVELOPMENT OF A SOUTHERLY FLOW WILL ALLOW HUMIDITY
LEVELS TO INCREASE. THE NEXT TROUGH/COLD FRONT IS EXPECTED TO MOVE
ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. LATEST MODEL RUNS
CONTINUE TO SHOW BEST CHANCE FOR PRECIPITATION TO BE SATURDAY
EVENING INTO SATURDAY NIGHT AND CONTINUING INTO SUNDAY. HIGH
PRESSURE BUILDS ACROSS THE AREA THE START OF THE WORKWEEK AND
REMAINS THROUGH THE MIDDLE OF THE WEEK.

TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL LEVELS THROUGH THE END
OF THE WEEK...THEN ABOUT 5 DEGREES BELOW NORMAL FOR THE REMAINDER
OF THE EXTENDED PERIOD.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A WARM FRONT OVER CNTRL NJ WILL LIFT N THRU THE REGION INTO THIS
EVENING. LOW PRES WILL DRAW A COOL FRONT THRU TONIGHT.

STEADIER RAIN NOW MOVING OUT OF THE CITY TERMINALS...HEADING EAST.
EXPECTING CONDITIONS TO IMPROVE TO VFR THERE AROUND 22Z.
ELSEWHERE IN GENERAL...EXPECTING AN IMPROVEMENT TO VFR BY AROUND 2
HOURS AFTER STEADIER RAIN ENDS. THUNDERSTORMS STILL A POSSIBILITY
WITH THE THREAT OF A LINE OF STORMS TO THE WEST BECOMING MORE
ORGANIZED. THREAT OF TSTMS WOULD BE OVER BY AROUND 01Z.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR THUNDERSTORMS BEFORE
AROUND 01Z.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR THUNDERSTORMS BEFORE
AROUND 01Z.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR THUNDERSTORMS BEFORE
AROUND 01Z.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR THUNDERSTORMS BEFORE
AROUND 01Z.

KHPN FCSTER COMMENTS: CIGS/VSBYS MAY NEED TO BE AMENDED ALONG WITH
THE THREAT OF A THUNDERSTORM THROUGH AROUND 01Z.

KISP FCSTER COMMENTS: CIGS/VSBYS MAY NEED TO BE AMENDED THROUGH
AROUND 23Z. ISO TSTM POSSIBLE UNTIL AROUND 01-02Z.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

WED...GENERALLY VFR...HOWEVER ISOLD-SCT TSTMS LIKELY.

THU-SAT...VFR.

SUN...MORNING MVFR OR LOWER POSSIBLE WITH ONSHORE FLOW. SUB-VFR
POSSIBLE IN -SHRA/TSRA.

&&

.MARINE...
SUB SCA CONDITIONS ARE EXPECTED THROUGH WEDNESDAY NIGHT AS SEAS
STAY BELOW 5 FT AND OVERALL WIND GUSTS ARE EXPECTED TO REMAIN
BELOW 25 KT. LOW PRES MOVES THROUGH THE WATERS TONIGHT...AND THERE
MAY BE SOME TSTMS THROUGH THIS EVENING THAT PRODUCE WIND GUSTS
OVER 30 KT...BUT THAT WOULD BE LOCALIZED AND COVERED BY ANY MARINE
WEATHER STATEMENTS OR SPECIAL MARINE WARNINGS. SEAS ON THE OCEAN
BUILD TO 4 FT ON WED...AND BEHIND THE LOW...GUSTY W-NW WINDS
DEVELOP...BUT GUSTS SHOULD MAX OUT AT AROUND 20 KT. A COLD FRONT
PASSES THROUGH THE REGION WED NIGHT...BUT THE GRADIENT REMAINS
WEAK...AND ANY GUSTS DIMINISH WED NIGHT.

SUB SCA CONDITIONS ARE EXPECTED THROUGH THE EXTENDED PERIOD.

&&

.HYDROLOGY...
MODERATE TO LOCALLY HEAVY RAIN EXPECTED FOR TONIGHT AS LOW PRES
PASSES THROUGH THE REGION. MINOR FLOODING IS POSSIBLE. TOTAL
RAINFALL AMOUNTS WILL BE UP TO AROUND 1 INCH WITH LOCALLY HIGHER
AMOUNTS OF 1-2 INCHES POSSIBLE. LOCALIZED FLASH FLOODING MAY ALSO
OCCUR. ONLY ISOLATED SHOWERS OR THUNDERSTORMS ARE EXPECTED
WEDNESDAY AFTERNOON.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

AVIATION...JMC/JC/IRD
Hazardous weather outlook, Aug 9, 4:27 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EDT TUE AUG 9 2011

NJZ002-004-006-103>108-NYZ067-069-101000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
ROCKLAND-
427 PM EDT TUE AUG 9 2011

...SEVERE THUNDERSTORM WATCH 755 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS THIS EVENING WILL RESULT IN HEAVY RAIN
AND MINOR FLOODING. LOCALIZED FLASH FLOODING MAY OCCUR AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ068-070>075-078>081-176>179-101000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-PUTNAM-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
427 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS THIS EVENING WILL RESULT IN HEAVY RAIN
AND MINOR FLOODING. LOCALIZED FLASH FLOODING MAY OCCUR AS WELL.
THUNDERSTORMS MAY ALSO RESULT IN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-101000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
427 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS THIS EVENING WILL RESULT IN HEAVY RAIN
WITH VSBY LOCALLY LESS THAN 1 NM. THUNDERSTORMS MAY ALSO RESULT
IN GUSTY WINDS AROUND 30 KT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 9, 7:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
700 PM EDT TUE AUG 9 2011

CTZ009-010-092330-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
700 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER THE LONG ISLAND SOUND NEAR FAIRFIELD...OR 8
MILES EAST OF NORWALK...AND MOVING NORTHEAST AT 20 MPH.

PEOPLE IN FAIRFIELD AND SOUTHERN NEW HAVEN COUNTIES...INCLUDING
FAIRFIELD AND STRATFORD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4123 7298 4120 7301 4119 7307 4117 7310
      4115 7310 4114 7315 4117 7317 4111 7325
      4112 7328 4110 7335 4108 7340 4110 7342
      4122 7319 4123 7316 4130 7303

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:07 PM EDTSpecial Weather StatementOKXSuffolk23 min
Aug 9, 3:55 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester2 hr
Aug 9, 4:59 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester2 hr
Aug 9, 6:21 PM EDTSpecial Marine WarningOKX84 min
Aug 9, 6:46 PM EDTSpecial Marine WarningOKX47 min
Aug 9, 7:37 PM EDTSpecial Marine WarningOKX83 min
Aug 9, 3:02 PM EDTAreal Flood AdvisoryOKXEssex, Passaic, Union118 min
Aug 9, 7:54 PM EDTSpecial Weather StatementOKX51 min

Nearby

Special Weather Statements in Connecticut, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.